Alert archive / Nevada / Winter Storm Warnings in 2015
Winter Storm Warning 3, NWS Elko, NV
NWS Elko, NV issued this winter storm warning at Nov 9, 2015, 7:38 PM PST for White Pine County, Nevada. It was in force for 17 hr. 20 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Nov 9, 2015, 7:38 PM PST (03:38 UTC)
- Expired
- Nov 10, 2015, 1:00 PM PST
- In force
- 17 hr
- Issued by
- NWS Elko, NV
County White Pine County, NV
The radar
The Elko radar (KLRX), 217 km from the middle of the area, began a volume at 03:39 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Nov 10, 5:30 AM PST | SNOW 5.8 | 19 Wnw Ruth, NV | CO-OP OBSERVER STATION MOORMAN RANCH COOP /MOMN2/ |
| Nov 10, 6:00 AM PST | SNOW 7 | 17 Ene Duckwater, NV | MESONET STATION CORDUROY FLAT /CORN2/ |
| Nov 10, 7:00 AM PST | SNOW 13 | 10 Ese Mcgill, NV | MESONET STATION BERRY CREEK SNOTEL /BRCN2/ |
| Nov 10, 7:00 AM PST | SNOW 13 | 13 Ne Mcgill, NV | MESONET STATION KALAMAZOO SNOTEL /SNV03/ |
| Nov 10, 7:42 AM PST | SNOW 11 | Ely, NV | SPOTTER REPORTED 11 INCHES ON THE GROUND AND STILL SNOWING |
| Nov 10, 8:00 AM PST | SNOW 8.1 | Ruth, NV | CO-OP OBSERVER STATION RUTH COOP /RTHN2/ |
| Nov 10, 8:00 AM PST | SNOW 11 | 1 Nne Mcgill, NV | CO-OP OBSERVER STATION MCGILL COOP /MCGN2/ |
| Nov 10, 8:00 AM PST | SNOW 12 | 8 Ene Mcgill, NV | MESONET STATION BIRD CREEK SNOTEL /BIRN2/ |
| Nov 10, 9:58 AM PST | SNOW 12.8 | 1 Sw Ely, NV | CO-OP OBSERVER STATION ELY SNOW OBSERVER /TELN2/ |
| Nov 10, 10:00 AM PST | SNOW 10 | 9 Ssw Ely, NV | MESONET STATION WARD MOUNTAIN SNOTEL /WDMN2/ |
| Nov 10, 10:00 AM PST | SNOW 12 | Ruth, NV | CO-OP OBSERVER STATION RUTH COOP /RTHN2/ |
| Nov 10, 12:00 PM PST | SNOW 8 | 17 Ene Duckwater, NV | MESONET STATION CORDUROY FLAT /CORN2/ |
| Nov 10, 12:00 PM PST | SNOW 9 | 17 W Preston, NV | MESONET STATION WHITE RIVER SNOTEL /WHRN2/ |
| Nov 10, 12:50 PM PST | SNOW 12 | Ely, NV | PUBLIC REPORTS VIA SOCIAL MEDIA OF 10-13 INCHES IN ELY |
| Nov 10, 12:50 PM PST | SNOW 12 | Ely, NV | PUBLIC REPORTS VIA SOCIAL MEDIA OF 10-13 INCHES OF SNOW IN ELY |
| Nov 10, 12:53 PM PST | SNOW 12 | Ruth, NV | PUBLIC REPORTS VIA SOCIAL MEDIA OF 10-12 INCHES IN RUTH |
| Nov 10, 12:53 PM PST | SNOW 12 | Ruth, NV | PUBLIC REPORTS VIA SOCIAL MEDIA OF 10-12 INCHES OF SNOW IN RUTH |
| Nov 10, 12:54 PM PST | SNOW 12 | Mcgill, NV | PUBLIC REPORTS VIA SOCIAL MEDIA OF 10-13 INCHES OF SNOW IN MCGILL |
| Nov 10, 12:56 PM PST | SNOW 6 | Great Basin Nation, NV | SIX INCHES OF SNOW REPORTED BY COOP OBSERVER AT GREAT BASIN NATIONAL PARK |
| Nov 10, 12:59 PM PST | SNOW 12 | 1 Ene Ely Airport, NV | PUBLIC REPORTS VIA SOCIAL MEDIA OF 11-13 INCHES OF SNOW |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Elko, NV (KLKN), launched 00:00Z, 3.6 hours before the alert went out and 170 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2 J/kg
- Mixed-layer CIN
- -2 J/kg
- Mixed-layer LCL
- 951 m above ground
- 0-6 km bulk shear
- 50 kt
- 0-1 km storm-relative helicity
- -24 m²/s²
- 0-3 km storm-relative helicity
- 22 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
102 WWUS45 KLKN 100338 WSWLKN URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE ELKO NV 738 PM PST MON NOV 9 2015 ...HEAVY SNOW IN CENTRAL NEVADA THROUGH TUESDAY MORNING... NVZ035-101800- /O.UPG.KLKN.WW.Y.0009.000000T0000Z-151110T1800Z/ /O.NEW.KLKN.WS.W.0003.151110T0338Z-151110T1800Z/ WHITE PINE COUNTY- INCLUDING THE FOLLOWING LOCATIONS...ELY...MCGILL...CONNORS PASS... GREAT BASIN NATIONAL PARK 738 PM PST MON NOV 9 2015 ...WINTER STORM WARNING IN EFFECT UNTIL 10 AM PST TUESDAY... THE NATIONAL WEATHER SERVICE IN ELKO HAS ISSUED A WINTER STORM WARNING...WHICH IS IN EFFECT UNTIL 10 AM PST TUESDAY. THE WINTER WEATHER ADVISORY IS NO LONGER IN EFFECT. * SNOW ACCUMULATIONS...STORM SPOTTERS AND SOCIAL MEDIA INDICATE 3 TO 5 INCHES OF SNOW HAS ALREADY FALLEN ACROSS MUCH OF WHITE PINE COUNTY. AN ADDITIONAL 3 TO 7 INCHES IS LIKELY IN MANY OF THE VALLEYS OF WHITE PINE COUNTY THROUGH TUESDAY MORNING. STORM TOTALS IN THE VALLEYS WILL RANGE FROM 6 TO 10 INCHES...WITH UP TO 2 FEET ON SOME OF THE HIGHER MOUNTAINS. * TIMING...SNOW...HEAVY AT TIMES...WILL CONTINUE THROUGH TONIGHT AND THE MORNING COMMUTE HOURS ON TUESDAY. SNOW WILL TAPER OFF TO FLURRIES AFTER 10 AM TUESDAY. * LOCATIONS INCLUDE: ELY...MCGILL...CONNORS PASS...GREAT BASIN NATIONAL PARK * IMPACTS...ROADS WILL BE SNOWPACKED AND HAZARDOUS. SOME ROADS ON THE HIGHER TERRAIN WILL BECOME IMPASSABLE. LIMITED VISIBILITY EXPECTED IN HEAVY SNOW AT TIMES. * FOR A DETAILED VIEW OF THE HAZARD AREA...VISIT HTTP://WWW.WRH.NOAA.GOV/MAP PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WARNING MEANS SIGNIFICANT AMOUNTS OF SNOW... SLEET...AND ICE ARE EXPECTED OR OCCURRING. STRONG WINDS ARE ALSO POSSIBLE. THIS WILL MAKE TRAVEL VERY HAZARDOUS OR IMPOSSIBLE. FOR THE LATEST ROAD CONDITIONS CALL 511 OR VISIT WWW.NVROADS.COM. && $$ NVZ041-101800- /O.CON.KLKN.WW.Y.0009.000000T0000Z-151110T1800Z/ NORTHEASTERN NYE COUNTY- INCLUDING THE FOLLOWING LOCATIONS...DUCKWATER...CURRANT SUMMIT 738 PM PST MON NOV 9 2015 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 10 AM PST TUESDAY... A WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 10 AM PST TUESDAY. * SNOW ACCUMULATIONS...ADDITIONAL ACCUMULATIONS OF 3 TO 7 INCHES IN VALLEY LOCATIONS. * TIMING...SNOW...HEAVY AT TIMES...WILL CONTINUE THROUGH TUESDAY MORNING. SNOW WILL TAPER OFF TO FLURRIES AFTER 10 AM TUESDAY. * LOCATIONS INCLUDE: DUCKWATER...CURRANT SUMMIT * IMPACTS...MANY ROADS WILL BE SNOWPACKED AND HAZARDOUS. ALLOW EXTRA TIME TO REACH YOUR DESTINATION. * FOR A DETAILED VIEW OF THE HAZARD AREA...VISIT HTTP://WWW.WRH.NOAA.GOV/MAP PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY MEANS THAT TRAVEL DIFFICULTIES ARE EXPECTED DUE TO WINTRY CONDITIONS. BE PREPARED FOR SLIPPERY ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. FOR THE LATEST ROAD CONDITIONS CALL 511 OR VISIT WWW.NVROADS.COM. && $$ NVZ040-101600- /O.CON.KLKN.WW.Y.0009.151110T0400Z-151110T1600Z/ NORTHWESTERN NYE COUNTY- INCLUDING THE FOLLOWING LOCATIONS...TONOPAH...ROUND MOUNTAIN 738 PM PST MON NOV 9 2015 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 8 AM PST TUESDAY... A WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 8 AM PST TUESDAY. * SNOW ACCUMULATIONS...2 TO 4 INCHES IN MOST VALLEY LOCATIONS WITH 4 TO 8 INCHES IN THE MOUNTAINS. * TIMING...MODERATE SNOWFALL IS EXPECTED OVERNIGHT...BEFORE DIMINISHING AFTER 10 AM TUESDAY. * LOCATIONS INCLUDE: TONOPAH...ROUND MOUNTAIN * IMPACTS...SNOW WILL COVER ROADWAYS AND REDUCE VISIBILITY. * FOR A DETAILED VIEW OF THE HAZARD AREA...VISIT HTTP://WWW.WRH.NOAA.GOV/MAP PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY MEANS THAT TRAVEL DIFFICULTIES ARE EXPECTED DUE TO WINTRY CONDITIONS. BE PREPARED FOR SLIPPERY ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. FOR THE LATEST ROAD CONDITIONS CALL 511 OR VISIT WWW.NVROADS.COM. && $$ TURNER
4 follow-up statements
710 WWUS45 KLKN 100624 WSWLKN URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE ELKO NV 1024 PM PST MON NOV 9 2015 ...HEAVY SNOW CONTINUES ACROSS CENTRAL NEVADA THROUGH TUESDAY MORNING... NVZ035-101800- /O.CON.KLKN.WS.W.0003.000000T0000Z-151110T1800Z/ WHITE PINE COUNTY- INCLUDING THE FOLLOWING LOCATIONS...ELY...MCGILL...CONNORS PASS... GREAT BASIN NATIONAL PARK 1024 PM PST MON NOV 9 2015 ...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 10 AM PST TUESDAY... A WINTER STORM WARNING REMAINS IN EFFECT UNTIL 10 AM PST TUESDAY. * SNOW ACCUMULATIONS...STORM SPOTTERS AND SOCIAL MEDIA REPORT 8 TO 10 INCHES OF SNOW HAS ALREADY FALLEN IN MUCH OF WHITE PINE COUNTY. AN ADDITIONAL 4 TO 6 INCHES IS EXPECTED OVERNIGHT THROUGH TUESDAY MORNING. STORM TOTAL ACCUMULATIONS OF 10 TO 16 INCHES ARE EXPECTED IN THE VALLEYS OF WHITE PINE COUNTY. EXPECT STORM TOTALS OF 2 TO 3 FEET ON THE MOUNTAINS. * TIMING...SNOW...HEAVY AT TIMES...WILL CONTINUE THROUGH TONIGHT AND THE MORNING COMMUTE HOURS ON TUESDAY. SNOW WILL TAPER OFF TO FLURRIES AFTER 10 AM TUESDAY. * LOCATIONS INCLUDE: ELY...MCGILL...CONNORS PASS...GREAT BASIN NATIONAL PARK * IMPACTS...ROADS WILL BE SNOWPACKED AND HAZARDOUS. SOME ROADS...PARTICULARLY ON THE HIGHER TERRAIN...WILL BECOME IMPASSABLE. TRAVEL IS HIGHLY DISCOURAGED THROUGH TUESDAY MORNING. * FOR A DETAILED VIEW OF THE HAZARD AREA...VISIT HTTP://WWW.WRH.NOAA.GOV/MAP PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WARNING MEANS SIGNIFICANT AMOUNTS OF SNOW... SLEET...AND ICE ARE EXPECTED OR OCCURRING. STRONG WINDS ARE ALSO POSSIBLE. THIS WILL MAKE TRAVEL VERY HAZARDOUS OR IMPOSSIBLE. FOR THE LATEST ROAD CONDITIONS CALL 511 OR VISIT WWW.NVROADS.COM. && $$ NVZ041-101800- /O.CON.KLKN.WW.Y.0009.000000T0000Z-151110T1800Z/ NORTHEASTERN NYE COUNTY- INCLUDING THE FOLLOWING LOCATIONS...DUCKWATER...CURRANT SUMMIT 1024 PM PST MON NOV 9 2015 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 10 AM PST TUESDAY... A WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 10 AM PST TUESDAY. * SNOW ACCUMULATIONS...ADDITIONAL ACCUMULATIONS OF 3 TO 7 INCHES IN VALLEY LOCATIONS. * TIMING...SNOW...HEAVY AT TIMES...WILL CONTINUE THROUGH TUESDAY MORNING. SNOW WILL TAPER OFF TO FLURRIES AFTER 10 AM TUESDAY. * LOCATIONS INCLUDE: DUCKWATER...CURRANT SUMMIT * IMPACTS...MANY ROADS WILL BE SNOWPACKED AND HAZARDOUS. ALLOW EXTRA TIME TO REACH YOUR DESTINATION. * FOR A DETAILED VIEW OF THE HAZARD AREA...VISIT HTTP://WWW.WRH.NOAA.GOV/MAP PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY MEANS THAT TRAVEL DIFFICULTIES ARE EXPECTED DUE TO WINTRY CONDITIONS. BE PREPARED FOR SLIPPERY ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. FOR THE LATEST ROAD CONDITIONS CALL 511 OR VISIT WWW.NVROADS.COM. && $$ NVZ040-101600- /O.CON.KLKN.WW.Y.0009.000000T0000Z-151110T1600Z/ NORTHWESTERN NYE COUNTY- INCLUDING THE FOLLOWING LOCATIONS...TONOPAH...ROUND MOUNTAIN 1024 PM PST MON NOV 9 2015 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 8 AM PST TUESDAY... A WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 8 AM PST TUESDAY. * SNOW ACCUMULATIONS...2 TO 4 INCHES IN MOST VALLEY LOCATIONS WITH 4 TO 8 INCHES IN THE MOUNTAINS. * TIMING...MODERATE SNOWFALL IS EXPECTED OVERNIGHT...BEFORE DIMINISHING AFTER 10 AM TUESDAY. * LOCATIONS INCLUDE: TONOPAH...ROUND MOUNTAIN * IMPACTS...SNOW WILL COVER ROADWAYS AND REDUCE VISIBILITY. * FOR A DETAILED VIEW OF THE HAZARD AREA...VISIT HTTP://WWW.WRH.NOAA.GOV/MAP PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY MEANS THAT TRAVEL DIFFICULTIES ARE EXPECTED DUE TO WINTRY CONDITIONS. BE PREPARED FOR SLIPPERY ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. FOR THE LATEST ROAD CONDITIONS CALL 511 OR VISIT WWW.NVROADS.COM. && $$ TURNER
945 WWUS45 KLKN 100915 WSWLKN URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE ELKO NV 115 AM PST TUE NOV 10 2015 ...HEAVY SNOW CONTINUES ACROSS CENTRAL NEVADA THIS MORNING... NVZ035-101800- /O.CON.KLKN.WS.W.0003.000000T0000Z-151110T1800Z/ WHITE PINE COUNTY- INCLUDING THE FOLLOWING LOCATIONS...ELY...MCGILL...CONNORS PASS... GREAT BASIN NATIONAL PARK 115 AM PST TUE NOV 10 2015 ...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 10 AM PST THIS MORNING... A WINTER STORM WARNING REMAINS IN EFFECT UNTIL 10 AM PST THIS MORNING. * SNOW ACCUMULATIONS...ADDITIONAL SNOW ACCUMULATIONS OF 3 TO 6 INCHES IN THE VALLEYS THROUGH THIS MORNING...GIVING STORM TOTALS OF 10 TO 18 INCHES IN VALLEY LOCATIONS. STORM TOTALS OF 2 TO 3 FEET IN THE MOUNTAINS. * TIMING...SNOW...HEAVY AT TIMES...WILL CONTINUE THROUGH ABOUT 9 AM. SNOW WILL QUICKLY TAPER OFF TO FLURRIES AFTER 10 AM. * LOCATIONS INCLUDE: ELY...MCGILL...CONNORS PASS...GREAT BASIN NATIONAL PARK * IMPACTS...ROADWAYS SNOWPACKED AND DANGEROUS. SOME ROADWAYS WILL BE IMPASSABLE. VISIBILITY REDUCED TO NEAR ONE QUARTER MILE IN HEAVY SNOW. TRAVEL IS STRONGLY DISCOURAGED THROUGH THIS MORNING. * FOR A DETAILED VIEW OF THE HAZARD AREA...VISIT HTTP://WWW.WRH.NOAA.GOV/MAP PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WARNING MEANS SIGNIFICANT AMOUNTS OF SNOW... SLEET...AND ICE ARE EXPECTED OR OCCURRING. STRONG WINDS ARE ALSO POSSIBLE. THIS WILL MAKE TRAVEL VERY HAZARDOUS OR IMPOSSIBLE. FOR THE LATEST ROAD CONDITIONS CALL 511 OR VISIT WWW.NVROADS.COM. && $$ NVZ041-101800- /O.CON.KLKN.WW.Y.0009.000000T0000Z-151110T1800Z/ NORTHEASTERN NYE COUNTY- INCLUDING THE FOLLOWING LOCATIONS...DUCKWATER...CURRANT SUMMIT 115 AM PST TUE NOV 10 2015 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 10 AM PST THIS MORNING... A WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 10 AM PST THIS MORNING. * SNOW ACCUMULATIONS...ADDITIONAL ACCUMULATIONS OF 2 TO 4 INCHES THROUGH THIS MORNING. * TIMING...SNOW...HEAVY AT TIMES...WILL CONTINUE THROUGH SUNRISE. SNOW WILL TAPER OFF TO FLURRIES BY 10 AM. * LOCATIONS INCLUDE: DUCKWATER...CURRANT SUMMIT * IMPACTS...ROADS SNOWPACKED AND HAZARDOUS. ALLOW EXTRA TIME TO REACH YOUR DESTINATION. * FOR A DETAILED VIEW OF THE HAZARD AREA...VISIT HTTP://WWW.WRH.NOAA.GOV/MAP PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY MEANS THAT TRAVEL DIFFICULTIES ARE EXPECTED DUE TO WINTRY CONDITIONS. BE PREPARED FOR SLIPPERY ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. FOR THE LATEST ROAD CONDITIONS CALL 511 OR VISIT WWW.NVROADS.COM. && $$ NVZ040-101600- /O.CON.KLKN.WW.Y.0009.000000T0000Z-151110T1600Z/ NORTHWESTERN NYE COUNTY- INCLUDING THE FOLLOWING LOCATIONS...TONOPAH...ROUND MOUNTAIN 115 AM PST TUE NOV 10 2015 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 8 AM PST THIS MORNING... A WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 8 AM PST THIS MORNING. * SNOW ACCUMULATIONS...ADDITIONAL ACCUMULATIONS OF 1 TO 2 INCHES IN THE VALLEYS. * TIMING...PERIODS OF MODERATE SNOW WILL CONTINUE THROUGH SUNRISE. SNOW WILL TAPER OFF TO FLURRIES BY 10 AM. * LOCATIONS INCLUDE: TONOPAH...ROUND MOUNTAIN * IMPACTS...SOME ROADWAYS SNOW COVERED AND HAZARDOUS. STRONG NORTHWEST WINDS WILL BEGIN AROUND 10 AM...WITH AREAS OF BLOWING DUST OR SNOW...REDUCING VISIBILITIES. * FOR A DETAILED VIEW OF THE HAZARD AREA...VISIT HTTP://WWW.WRH.NOAA.GOV/MAP PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY MEANS THAT TRAVEL DIFFICULTIES ARE EXPECTED DUE TO WINTRY CONDITIONS. BE PREPARED FOR SLIPPERY ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. FOR THE LATEST ROAD CONDITIONS CALL 511 OR VISIT WWW.NVROADS.COM. && $$ TURNER
199 WWUS45 KLKN 101743 WSWLKN URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE ELKO NV 943 AM PST TUE NOV 10 2015 NVZ041-101845- /O.EXP.KLKN.WW.Y.0009.000000T0000Z-151110T1800Z/ NORTHEASTERN NYE COUNTY- INCLUDING THE FOLLOWING LOCATIONS...DUCKWATER...CURRANT SUMMIT 943 AM PST TUE NOV 10 2015 ...WINTER WEATHER ADVISORY WILL EXPIRE AT 10 AM PST THIS MORNING... THE WINTER WEATHER ADVISORY WILL EXPIRE AT 10 AM PST THIS MORNING. LITTLE ADDITIONAL SNOWFALL ACCUMULATIONS ARE EXPECTED. $$ NVZ035-102100- /O.EXT.KLKN.WS.W.0003.000000T0000Z-151110T2100Z/ WHITE PINE COUNTY- INCLUDING THE FOLLOWING LOCATIONS...ELY...MCGILL...CONNORS PASS... GREAT BASIN NATIONAL PARK 943 AM PST TUE NOV 10 2015 ...WINTER STORM WARNING NOW IN EFFECT UNTIL 1 PM PST THIS AFTERNOON... THE WINTER STORM WARNING IS NOW IN EFFECT UNTIL 1 PM PST THIS AFTERNOON. * SNOW ACCUMULATIONS...ADDITIONAL SNOW ACCUMULATIONS OF 1 TO 3 INCHES IN THE VALLEYS...3 TO 6 INCHES IN THE MOUNTAINS...MAINLY AROUND GREAT BASIN NATIONAL PARK AND BAKER. * TIMING...SNOW WILL CONTINUE THROUGH EARLY AFTERNOON. * LOCATIONS INCLUDE: ELY...MCGILL...CONNORS PASS...GREAT BASIN NATIONAL PARK * IMPACTS...ROADWAYS SNOWPACKED AND DANGEROUS. SOME ROADWAYS WILL BE IMPASSABLE. VISIBILITY REDUCED TO NEAR ONE QUARTER MILE IN HEAVY SNOW. TRAVEL IS STRONGLY DISCOURAGED THROUGH THIS MORNING. * FOR A DETAILED VIEW OF THE HAZARD AREA...VISIT HTTP://WWW.WRH.NOAA.GOV/MAP PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WARNING MEANS SIGNIFICANT AMOUNTS OF SNOW... SLEET...AND ICE ARE EXPECTED OR OCCURRING. STRONG WINDS ARE ALSO POSSIBLE. THIS WILL MAKE TRAVEL VERY HAZARDOUS OR IMPOSSIBLE. FOR THE LATEST ROAD CONDITIONS CALL 511 OR VISIT WWW.NVROADS.COM. && $$
004 WWUS45 KLKN 102046 WSWLKN URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE ELKO NV 1246 PM PST TUE NOV 10 2015 DEFAULT OVERVIEW SECTION NVZ035-102200- /O.EXP.KLKN.WS.W.0003.000000T0000Z-151110T2100Z/ WHITE PINE COUNTY- INCLUDING THE FOLLOWING LOCATIONS...ELY...MCGILL...CONNORS PASS... GREAT BASIN NATIONAL PARK 1246 PM PST TUE NOV 10 2015 ...WINTER STORM WARNING WILL EXPIRE AT 1 PM PST THIS AFTERNOON... THE WINTER STORM WARNING WILL EXPIRE AT 1 PM PST THIS AFTERNOON. SNOW HAS TAPERED OFF AND LITTLE OR NO ADDITIONAL ACCUMULATIONS ARE EXPECTED. $$
What forecasters said that day
The local office's own words before this winter storm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Elko, NV wrote its last area forecast discussion before this winter storm warning went out at Nov 9, 3:29 PM PST, 4 hours 9 minutes earlier.
Area forecast discussion, Nov 9, 3:29 PM PST, 4 hours 9 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ELKO NV 329 PM PST MON NOV 9 2015 .SYNOPSIS...SNOW SHOWERS WILL TAPER OFF ACROSS NORTHERN NEVADA INTO THIS EVENING...WITH AREAS OF FREEZING FOG POSSIBLE ACROSS HUMBOLDT AND WESTERN ELKO COUNTIES LATE TONIGHT. ACROSS CENTRAL NEVADA SNOW SHOWERS WILL INTENSIFY OVERNIGHT...THEN DIMINISH TUESDAY MORNING. BREEZY CONDITIONS ARE EXPECTED IN THE TONOPAH AREA ON TUESDAY. COLD TUESDAY AND TUESDAY NIGHT WITH A GRADUAL WARMING WEDNESDAY THROUGH THE WEEKEND. && .SHORT TERM...THE COLD FRONT PASSED THROUGH NORTHERN NEVADA EARLIER TODAY BRINGING LIGHTER THAN EXPECTED SNOWFALL. AS SKIES SCATTER OUT ACROSS NORTHWESTERN NEVADA THIS EVENING THE POSSIBILITY OF FREEZING FOG WILL INCREASE TONIGHT...GENERALLY OVER HUMBOLDT AND WESTERN ELKO COUNTIES. THE COLD FRONT WILL HANG UP ACROSS CENTRAL NEVADA THIS EVENING AND OVERNIGHT BRINGING 2-4 INCHES OF SNOW TO VALLEY LOCATIONS WITH 4 TO 8 INCHES TO THE MOUNTAINS. SNOW ADVISORIES ARE IN EFFECT ACROSS NORTHERN NYE AND WHITE PINE COUNTY INTO TUESDAY MORNING. SURFACE GRADIENTS TIGHTEN UP ACROSS WEST-CENTRAL NEVADA TUESDAY. HAVE ISSUED A WIND ADVISORY FOR NORTHWESTERN NYE COUNTY BEGINNING AT 16Z TUESDAY JUST AS THE WINTER WEATHER ADVISORY FOR THAT AREA ENDS. BLOWING AND DRIFTING OF TONIGHTS SNOWFALL IS EXPECTED TO BE AN ISSUE TUESDAY MORNING...AND QUITE POSSIBLY THROUGH THE AFTERNOON BEFORE WINDS DIE DOWN. LIGHT SNOW SHOWERS ARE EXPECTED TO CONTINUE ACROSS EAST-CENTRAL NEVADA ON TUESDAY WHICH MAY BRING ANOTHER INCH OR TWO TO GREAT BASIN NATIONAL PARK. OTHERWISE DRY ACROSS NORTHERN AND CENTRAL NEVADA TUESDAY AFTERNOON. COLD NORTHWESTERLY FLOW ALOFT WILL HELP OVERNIGHT LOWS DROP INTO THE TEENS AND POSSIBLY SINGLE DIGITS ACROSS THE REGION TUESDAY NIGHT. CONTINUED DRY TUESDAY NIGHT THROUGH THURSDAY AFTERNOON WITH TEMPERATURES GRADUALLY WARMING. .LONG TERM...THURSDAY NIGHT THROUGH MONDAY. THE PERIOD BEGINS WITH UPPER RIDGE OVER THE REGION FOR DRY WEATHER. THE MODELS ARE IN GOOD AGREEMENT THROUGH SATURDAY THEN DIVERGE ON TIMING OF NEXT SHORT WAVE. THE ECMWF BRINGS A VIGOROUS SHORT WAVE INTO NORTHERN AND CENTRAL NV SUNDAY AND SUNDAY NIGHT SPREADING PRECIPITATION ACROSS MAINLY NORTHERN NV WHILE THE GFS IN ABOUT 24 HOURS LATER WITH THIS SYSTEM, BUT SIMILAR ON STRENGTH. WITH THESE TIMING DIFFERENCES KEPT POPS IN THE SLIGHT CHANCE TO CHANCE CATEGORY ACROSS THE FAR NORTH LATE SUNDAY AND MONDAY. && .AVIATION...LOW PRESSURE SYSTEM OVER NORTHERN AND CENTRAL CA WILL SPREAD RAIN AND SNOW SHOWERS ACROSS CENTRAL NV TONIGHT IMPACTING THE KTPH AND KELY TERMINALS. RAIN WILL CHANGE TO ALL SNOW BY 03Z WITH WIDESPREAD MVFR CONDITIONS AND AREAS OF IFR OR LOWER CONDITIONS. THE KELY TERMINAL WILL BE THE HARDEST HIT WITH FREQUENT IFR OR LOWER CONDITIONS FROM 03Z TIL 18Z TUESDAY. FURTHER NORTH THERE IS A CHANCE OF FOG FORMING AT THE KEKO TERMINAL AFT 08Z BUT NOT CONFIDENT ENOUGH TO INCLUDE AS A PREVAILING CONDITION IN THE TAF BIT WILL INDICATE VCFG TO ALERT PILOTS TO THE POSSIBILITY OF FOG. && .LKN WATCHES/WARNINGS/ADVISORIES... WINTER WEATHER ADVISORY FROM 8 PM THIS EVENING TO 8 AM PST TUESDAY FOR NORTHWESTERN NYE COUNTY. WIND ADVISORY FROM 8 AM TO 4 PM PST TUESDAY FOR NORTHWESTERN NYE COUNTY. WINTER WEATHER ADVISORY UNTIL 10 AM PST TUESDAY FOR NORTHEASTERN NYE COUNTY-WHITE PINE COUNTY. && 96/91/91
In the hours before
Local storm report, Nov 9, 4:51 PM PST, 2 hours 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ELKO NV
451 PM PST MON NOV 09 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1000 AM HEAVY SNOW 7 W MOUNTAIN CITY 41.82N 116.10W
11/09/2015 M8.0 INCH ELKO NV MESONET
FAWN CREEK SNOTEL 7000 FT.
1000 AM HEAVY SNOW 5 SW MOUNTAIN CITY 41.78N 116.03W
11/09/2015 M7.0 INCH ELKO NV MESONET
LAUREL DRAW SNOTEL 6697 FT.
1200 PM HEAVY SNOW 6 W TUSCARORA 41.32N 116.34W
11/09/2015 M7.0 INCH ELKO NV MESONET
TOE JAM SNOTEL 7700 FT.
1200 PM HEAVY SNOW 12 N PARADISE VALLEY 41.67N 117.57W
11/09/2015 M7.0 INCH HUMBOLDT NV MESONET
GRANITE PEAK SNOTEL 8542 FT.
1200 PM HEAVY SNOW 13 SSW MOUNTAIN CITY 41.67N 116.08W
11/09/2015 M6.0 INCH ELKO NV MESONET
COLUMBIA BASIN SNOTEL 6650 FT.
1200 PM HEAVY SNOW 11 ENE TWIN CREEKS MINE 41.34N 116.98W
11/09/2015 M6.0 INCH ELKO NV MESONET
SNOWSTORM MOUNTAIN SNOTEL 7420 FT.
1200 PM HEAVY SNOW 18 N PARADISE VALLEY 41.75N 117.53W
11/09/2015 M7.0 INCH HUMBOLDT NV MESONET
BUCKSKIN LOWER SNOTEL 6915 FT.
&&
DSNearby
Winter Storm Warnings in Nevada, 2015Every winter storm warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.